MAUDE Adverse Event Report: BALT USA ECLIPSE 2L OCCLUSION CATHETER

BALT USA ECLIPSE 2L OCCLUSION CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "physician was treating a subdural hematoma patient by embolizing the mma.A benchmark catheter was placed through a short sheath into the left external carotid artery.A 6x9 eclipse balloon catheter was prepped according to the ifu and was advanced through the benchmark into a distal branch of the left mma.The vessel measured between 1.3mm and 1.5mm and it was important that an opthalmic branch was protected so the use a balloon during embolization was important.The balloon was inflated and onyx 18 was injected through the catheter until all distal mma branches were occluded.No reflux was noticed during the injection so the balloon was deflated and upon removal of the catheter there was significant resistance in removing the catheter.The physician placed gentle traction on the catheter to ensure a safe removal and after about 5 minutes of gentle traction the catheter broke.It was noticed upon angio that several cm's of catheter remained in the mma and external carotid artery.The decision was made to leave the catheter fragment where it was.The physician commented "he is doing great so far" about 24 hours after the procedure." 20mar2023, additional information provided by sales rep, "no, the anatomy was not tortuous.It was very "average" for an external artery branching to the middle meningeal artery." 03apr2023, additional information provided by sales rep: "no change in the patient status, he is still doing fine.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation results pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The device analysis was performed by supplier, balt extrusion which can be summarized by the following: we noted the product was received in a small pouch (not the primary packaging and without dispenser); we noted there is a stain of embolic agent inside the pouch in addition to the catheter and the hub.We observed the catheter to be severely stretched and measured to be 172cm when it should be 160cm.We observed the distal portion of the catheter to be broken and not included with the return.Root cause of the reported issue can likely be attributed to the distal tip of the catheter unintentionally becoming stuck in the embolic agent during the procedure.During the device analysis, it was noted that the returned catheter was severely damaged with signs of stretching.In addition, the distal tip of the catheter was broken from the stretching that had occurred and was not included in the return.Based on the reported information and device analysis, it is likely that the eclipse2l catheter became stuck in the embolic agent during the procedure, however due to the damaged state of the returned device further analysis could not be performed.It is indicated in the manufacturing records that the unit was free from visual damage at the point of the 100% final inspection.Further review of the manufacturing records as well as our post market surveillance system (including complaints) was performed, which can be summarized by the following: review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220500115 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "physician was treating a subdural hematoma patient by embolizing the mma.A benchmark catheter was placed through a short sheath into the left external carotid artery.A 6x9 eclipse balloon catheter was prepped according to the ifu and was advanced through the benchmark into a distal branch of the left mma.The vessel measured between 1.3mm and 1.5mm and it was important that an opthalmic branch was protected so the use a balloon during embolization was important.The balloon was inflated and onyx 18 was injected through the catheter until all distal mma branches were occluded.No reflux was noticed during the injection so the balloon was deflated and upon removal of the catheter there was significant resistance in removing the catheter.The physician placed gentle traction on the catheter to ensure a safe removal and after about 5 minutes of gentle traction the catheter broke.It was noticed upon angio that several cm's of catheter remained in the mma and external carotid artery.The decision was made to leave the catheter fragment where it was.The physician commented "he is doing great so far" about 24 hours after the procedure." 20mar2023, additional information provided by sales rep: "no, the anatomy was not tortuous.It was very "average" for an external artery branching to the middle meningeal artery." 03apr2023, additional information provided by sales rep: "no change in the patient status, he is still doing fine.".

Brand Name
ECLIPSE 2L OCCLUSION CATHETER
Common Device Name
ECLIPSE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key16707339
Report Number3014162263-2023-00010
Device Sequence Number5670290
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public(01)00818053022944(11)220506(17)230506(10)F220500115
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF220500115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown